Top
20
Doctor insights on: Serotonin Syndrome In Children

Share
1

1
Any tests for serotonin syndrome?

Any tests for serotonin syndrome?

Clinical diagnosis: Clinical diagnosis should be more than enough and it is quite clear if someone has a history and the doses took, matching with clinical signs, anytesting will not be relevat a sit gets metabolised in 5hiaa, found in urine nondiagnostic for ss. ...Read more

Dr. Heidi Fowler
180 Doctors shared insights

Serotonin Syndrome (Definition)

Caused by use of one or more serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles, fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma ...Read more


Dr. Alan Ali Dr. Ali
1 doctor agreed:
2

2
How is serotonin syndrome treated?

Dr. Alan Ali Dr. Ali
1 doctor agreed:
How is serotonin syndrome treated?

Serotonin syndrome: Overactivation due to excess serotonin. See diagram. Treatment is emergency intervention if severe, and discontinuing the medication if less severe. Some medications used are Muscle relaxants, serotonin blockers such as Periactin, (cyproheptadine hydrochloride) Oxygen & intravenous fluids. ...Read more

3

3
What are symptoms of serotonin syndrome?

What are symptoms of serotonin syndrome?

Serotonin syndrome: Is characterized by neuromuscular, autonomic, and neuropsychiatric (cognitive and behavioral) abnormalities. Restless feeling, continuous muscle spasms, confusion and disorientation. Some may progress to cardiac arrest, seizures, coma or multiple organ failure. It is a life-threatening medical emergency and call 911 is a must! ...Read more

See 1 more doctor answer
Dr. Alan Ali Dr. Ali
1 doctor agreed:
4

4
How to know if I have serotonin syndrome?

Dr. Alan Ali Dr. Ali
1 doctor agreed:
How to know if I have serotonin syndrome?

Serotonin syndrome: Overactivation due to excess serotonin. See diagram. ...Read more

See 1 more doctor answer
6

6
Could you explain serotonin syndrome to me?

Serotonin Syndrome: Can occur when there is excess serotonin from serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles, fever, shivering, ^ sweating, hallucinations, confusion, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes. In some cases, coma or death can occur. ...Read more

See 1 more doctor answer
7

7
Is it possible to die of serotonin syndrome?

Actually uncommon: Serotonin syndrome gets a lot of mention, but is actually more often a potential problem than a clinical issue. Concerns with certain medications and drug interactions seem to highlight the category. Best you discuss your current and future medications with risks in mind. A conference with your doctor should answer all of your concerns. ...Read more

See 2 more doctor answers
8

8
What medacations help with serotonin syndrome?

What medacations help with serotonin syndrome?

See your Dr: The Dr who prescribed the medications that resulted in developing this condition must be involved in the resolution. If that's not possible - find another quickly or go to Urgent Care or an ER. You can not fix this yourself. Best wishes! ...Read more

9

9
What are the common symptoms of serotonin syndrome?

What are the common symptoms of serotonin syndrome?

Variable: In early-mild forms, it can be subtle, but certainly not in the full-blown syndrome. Increased reflexes and involuntary jerking, high temperature, poor balance, confusion, profuse sweating, increased heart rate and BP, and some would say seizure risk. ...Read more

See 1 more doctor answer
10

10
What is serotonin syndrome? What does it do to you?

It is a serious side: Effect that can be caused when one or more serotonergic medications is taken. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,
fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma or death can occur. ...Read more

See 1 more doctor answer
11

11
Is serotonin syndrome something to be concerned about?

Is serotonin syndrome something to be concerned about?

YES: Serotonin syndrome is a medical emergency if you have symptoms. There are many medications that increase serotonin in your body, but there is no hard and fast rule on how many and how much is too much. This is why we advise pts of the symptoms so we can stop some medications if needed. ...Read more

See 1 more doctor answer
13

13
What are the most common symptoms of serotonin syndrome?

See link: Agitation, confusion, rapid heart rate, high blood pressure, dilated pupils, sweating, diarrhea, muscle twitching, shivering, goose bumps. See link for more info: http://www. Mayoclinic. Com/health/serotonin-syndrome/ds00860/dsection=symptoms. ...Read more

See 1 more doctor answer
14

14
How common is it for somebody to get serotonin syndrome?

Uncommon: Serotonin related medications are generally safe as a class, and serotonin syndrome is very uncommon. ...Read more

15

15
Could you please explain a little about serotonin syndrome?

Serious reaction: With use of 1 or more serotonergic meds. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,
fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma or death can occur. ...Read more

See 1 more doctor answer
16

16
What is the definition or description of: serotonin syndrome?

Serious reaction: Caused by use of one or more serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,
fever, shivering, ^ sweating, hallucinations, confusion, restlessness, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes, dilated pupils, In some rarer cases, coma or death can occur. ...Read more

See 1 more doctor answer
17

17
What are the symptoms of serotonin syndrome and what causes it?

Agree w Dr. Pappas: Serotonin Syndrome may occur from taking 1 or more serotonergic medications. Serotonin Syndrome can cause nausea /vomiting /diarrhea, abdominal pain, stiffness or spasm of muscles,
fever, shivering, ^ sweating, hallucinations, confusion, visual changes, ^ Heart rate, tremor, lack of coordination, seizure, bp changes. In some cases, coma or death can occur. ...Read more

See 1 more doctor answer
18

18
How high would CK be with serotonin syndrome? How long would it stay elevated?

NMS?: You might be thing of NMS which can occur with antipsychotic meds ...Read more

19

19
I think I am suffering from serotonin syndrome. What are the symptoms and what should I do?

I think I am suffering from serotonin syndrome. What are the symptoms and what should I do?

Serotonin syndrome: Symptoms occur within minutes to hours, and may include:
Agitation or restlessness
Diarrhea
Fast heartbeat and high blood pressure
Hallucinations
Increased body temperature
Loss of coordination
Nausea
Overactive reflexes
Rapid changes in blood pressure
Vomiting
Get to the hospital please if you're at risk.
Ref: https://www. Nlm. Nih. Gov/medlineplus/ency/article/007272.htm ...Read more

See 1 more doctor answer
20

20
What are the most common symptoms of serotonin syndrome caused by a combination of medications?

Serotonin syndrome: Agitation or restlessness
confusion
rapid heart rate and high blood pressure
dilated pupils
loss of muscle coordination or twitching muscles
heavy sweating
diarrhea
headache
shivering
goose bumps

severe serotonin syndrome can be life-threatening. Signs and symptoms include:
high fever
seizures
irregular heartbeat
unconsciousness
http://www. Mayoclinic. Com/health/serotonin-syndrome/ds00860/dsecti. ...Read more

Serotonin (Definition)

Serotonin is a chemical derived from the Amino Acid tryptophan and acts as a neurotransmitter (communicating ...Read more